All Journal Entries Journals
Sort By:  

Feeling good

Aug 26, 2008 - 0 comments

I really got to stick with this for my familys sake and mine. So far it has been all positive and i sure hope it stays this way.

I think this is really the 1st time i have been 100% into quitting.

Addiction Recovery Tracker

The day that i hope changes it all...

Aug 24, 2008 - 2 comments

You know it really wasn’t that long ago that I was a normal person. It seems like that was forever ago……

I went to church with my family this morning and I feel like it has changed me and opened my eyes to how bad of a path I was on.

Bowing out and letting my wife take the kids to church on Sundays mornings was one of the first things I did wrong while I was wrapped up in taking pain pills. Though I would have told you that the pills give me so much energy….for some reason I stopped doing everything.  I think they give me a sense of energy when in fact I am as run down as can be..

I got up this morning and started to get ready for church with the rest of the family. My daughter asked “Where are you going” . She is so used to me not going.
When we walked into the church I was overwhelmed with joy and a feeling of “this is where you’re supposed to be”.  My wife and kids were so happy to fit in with all the other family’s like we always had before the pills.

We were in no rush to leave, my daughter (7 years old) ran into her friend from school and we talked with the parents.  Usually I would be in a rush to get out of anything and anywhere I was at so I could get home and worry about the pills.

I know it doesn’t seem like much but for the last 3 days without the pills, I have gone right back to normal life and I’m so happy I don’t know what to do….I cant believe I did this to my family….I really was lying to myself about this condition that makes me need the pills. What a bunch of crap….And how selfish I have been taking pills every 2 hours trying to make myself feel great at all times.

The $40.00 dollars I would usually blow on pills today…I spent taking them to breakfast after church…..A million times better spent…..

WHAT IN THE HELL HAVE I BEEN DOING…….Well thank God this happened when it has and there is time…..time to fix at least 2 years of damage…

Thanx for letting me vent…



This really helps

Aug 24, 2008 - 0 comments

First of all, I know this post is over a year old, but I wanted to get the correct information out there for anyone who stumbles onto this page because tink2's information is wrong. I went to rehab for oxycontin addiction, and I was taught by doctors exactly how opiates affect your brain. Here's how it goes, and I'll try to put it in lamen terms the best I can:
When Oxycontin enters the brain, it causes the stimulation of a "feel good" neurotransmitter called dopamine. Your body naturally produces dopamine, and the body's natural dopamine comes in many different "shapes" if you will. In order to produce the feel good effect, neurotransmitters are released and fit into specific receptor sites according to their shape (Imagine putting to puzzle pieces together). Thus when they "connect" to the receptor sites, the feelings of pleasure happen. With Oxycontin, it stimulates the production of dopamine neurotransmitters, however this process is different from the natural process because instead of producing a wide variety of "shapes", the brain is flooded with dopamine that is only one shape. At first it feels good, because of the overwhelming amount of dopamine. However, with continued use, the body adapts to the overwhelming amount of the "single shaped" neurotransmitter, and begins to create more receptor sites which match that neurotransmitter. This is why users begin to build a tolerance, because as more receptor sites are created, there needs to be a greater presence of those "single shaped" neurotransmitters in order to attain the same desired effect. Thus, without the presence of the excess dopamine, there is a greater number of unfilled receptor sites, which in turn causes the depression. The body will continue to produce the same amount of dopamine naturally, however the bodies dopamine comes in diverse shapes and the receptor sites created from the oxycontin use will only take the specific "shape" neurotransmitter that oxycontin produces. The body does produce that "shape", but a much less amount. If users stop using oxycontin soon after the new receptor sites are created, they will disappear and with time the brain will return to its normal amount of receptor sites.
If the Oxycontin use continues for a greater length of time, long term depression becomes a factor. This is because with constant oxycontin use, the newly created receptor sites are being constantly used. With prolonged use, the some of the receptor sites become permanent, or at least take months or years to disappear. This is why it long-term opiate addicts have such a difficult time kicking the habit, because they have to put up with depression that lasts months or years, and in some cases a lifetime.
I used Oxycontin for 10 months, five months of which was everyday use, and around day 50 of my recovery, the last of my depression was gone and I felt normal again. Thus, my opinion is that every year of use requires 2 months of sobriety until one is feeling depression-free, give or take a couple months. I suggest to anyone who is using oxycontin to quit immediately because, like cigarettes, quitting becomes exponentially harder as time goes on.


Addiction Recovery Tracker

Suboxone again

Aug 21, 2008 - 0 comments

On the Sub again and i think i need to stay on this for a while and not worry about quitting so fast...

Addiction Recovery Tracker